Thursday, January 31, 2008

Rants- On Meds

My meds were adjusted this week. I am on a new med cocktail.

Right now I am on lithium,
Seroquel
Ativan
Haldol (new drug).
Clozeril (new drug)


The Geodon has gone buh-bye, because it gave me a rapid heart beat and sent my blood pressure through the roof. I never had high blood pressure before. I have it now. Geodon also gave me anxiety. I never was anxious before. I am now. 

In two weeks I go back and one more drug will be added. Yes, on Valentine's Day I  won't get chocolate. I will get Lamictal.  What fun!

All I know is since my meds have changed, I am sleeping 18 hours a day. I am vomiting, copious amounts even. 

I am tired. But it's beyond physical tiredness, it's my soul. It's just tired. See another doctor, and get a new med cocktail. Take the meds. Regarding side effects , well, you just lost 35 pounds, so what is it to you if you put on 5 back? What's it to you if you have clumps of hair coming out, the important thing is you feel better. (And the insurance won't pay for a wig or hair extensions). How do other people do it and keep their sanity?


What is it to the doctor when you tell him or her that everything tastes like bile, and you just cannot eat anything? Then drink an Ensure. Make sure you take your multivitamins. 

I'm a good girl. I follow directions. I look both ways before I cross the street, I believe in the doctors and follow directions.  I put my pills out and take them with something like milk or food like I am supposed to . 

And what am I getting in return? Nothing but the chance to get stable, to have some semblance of a normal life.  Two visits in the hospital. 6 psychiatrists since November. Upteen med cocktails and adjustments since then. 

I'm not complaining, but I am frustrated. And tired. My body is tired, my soul is exhausted.  I hope I can find peace soon. 




5 comments:

+PHc said...

I wish I knew what to tell you. I do have experiences with all those meds, and the way I'm dealing with it right now is y taking Geodon (which is helpful for me) but at much lower total dosage in frequent 20 mg pills, by feel. To me it has helped with the least side-effects I can't deal with, but, to me, at the dosage recommended, it is a scary drug. I've been so sped up I can't sleep and then so suddenly dramatically sedated I've had to lie down in a public park/square till I could walk again. The answer is supposedly to raise to 80's. It's the only time I've been tempted to say the obvious to my psychiatrist (whom I, fortunately do trust):"YOU take 80's and see what it feels like to be wide awake but feel like you can't move your body at the same time, and THEN you prescribe them to me."

So the closest solution I can get to negotiating most drugs over ten years with him, is to constantly self adjust at lower dosages. It is riskier keeping track (once od-ing), and it is constant maintenance - but when I go off them I can tell I do definitely need something, and as hard as treatment is to live with, it, for me, is necessary.

So maybe argue for an experiment with more frequent lower doses by feel?

It is risky. When I was involuntarily hospitalized, the purpose (in the name of avoiding self-harm and grave inability to care for myself) was to stablize med routine (opposite of what I'm doing right now. So very confusing. But maybe what you need at some point to find out something tolerable?

I don't remember what my problem was with Lamictal, but I wish you better luck with it than I had. ( I don't know if I did Clozeril, but I know I did more than one thing that started with "Cloz_")

Two weeks seems like a long time between appointments on a new cocktail. Keep in touch about it. Sometimes I don't see when I'm rapid-cycling till I read back over what I wrote in my blog posts. Good record keeping will help them help you.

I'm amazed that I have any hair left with all the clumps that come out - but I thought that was from long-term HIV (which can happen). I didn't know that could come from these meds.

How much do you weigh? Is it the gaining and losing that is the problem? Or are you really out of healthy range? I'm definitely on a recently losing cycle but I think that's a grieving from feeling like I'll never have a romantic relationship again.

I REALLY REALLY hope you can find one person that you can work with over time, even if constant med adjustment will continue. Finding a real "healer" through all this - even if there aren't answers, helps the soul fatigue.

Love and hope...

Stephany said...
This comment has been removed by the author.
Stephany said...
This comment has been removed by the author.
susan said...

Thank you ladies!

So far so good, the only side effect is I am sleeping way too much. But other than that, it lifted the depression, so for what it's worth, it's great!

Merelyme said...

i am talking about meds on my blog this week...you are most welcome to come over and share your experiences and thoughts.

Related Posts with Thumbnails